MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Kinked (1339); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image received from customer show a bend/kink in the heating element/coil.There is evidence of fep shrink/ melt in the coil.
 
Event or Problem Description
The physician was attempting to use a closurefast catheter to treat a venous insufficiency in the gsv.The device was prepped as per the ifu with no issues identified.The physician attempted to treat a segment proximal to the sfj and an error message appeared on the generator.The coil portion of the catheter kinked.The physician used another catheter to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Describe event problem: confirmation has been received that the coil was melted; there was no vessel damage; the error message appeared on the generator after three cycles; the vessel diameter was 7mm and was not tortuous or calcified; two segments of the vessel were treated; in the first segment the physician performed two cycles; the physician didn¿t change the generator parameters and there was resistance removing the catheter.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the closurefast catheter was returned for analysis no ancillary devices or procedure notes were returned.Visual inspection of the catheter revealed kinking and a melted fep on the catheter coil area.There were no issues noted on the distal front half of the coil area of the catheter.During microscopic observation of the kinking on the coil shaft, an unknown residue and coil/fep melt causing coil damage was observed.The coil did not appear to have been exposed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7137517
Report Number2183870-2017-00607
Device Sequence Number903062
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberCF7-7-100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/01/2017
02/09/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/08/2018
03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1